I have currently been off my birth control (Ortho Tri-Cyclen Lo) for about 3 months and am expericencing the WORST acne of my life. It just recently started this past month, my skin was fine the first 2 months I got off. I was wondering if anyone here has experienced the same thing? And if so, did your acne ever clear up once the birth control got out of your system? I don't exactly want to get back on birth control because even when I WAS on birth control it's not like it made a dramatic difference in clearing my skin...my skin just wasn't anywhere near as bad as it is now. I was thinking of maybe giving my skin another month and see if it starts to clear up and if not then maybe consider getting back on birth control. So yeah, my question to you all is when you stopped taking birth control did your acne ever get better after a while or just stay worse?
Hi. Ortho Tri-Cyclen (called Cilest in the UK) and Diane35 (Dianette in the UK) are prescribed for controlling acne as well as birth control.
They should be withdrawn about 3 months after acne has cleared, and restarted if relapse occurs. Most healthy women can take the pill without problems but it is contra-indicated in heavy smokers and very overweight women and associated risks increase over 35 years of age.
If you have a particular reason for not restarting birth control speak to your doctor about other acne treatments. Oral antibiotics such as Oxytetracycline may be helpful as well as topical retinoids like Differin.
I got on the pill when I was 26 because I had severe acne since I was a teenager and it cleared up my face amazingly. When I was 30 I decided to get off the pill and to my horror my acne returned after 6 months with a vengence. It was EVERYWHERE and it physically and emotionally hurt. I missed a few days of work and went into hiding a lot. Forget about dating. I couldn't handle it any more. I went back on the pill. At 34 I felt like I wanted to live a clean lifestyle and not be on any medication. I got off the pill again. It's now been 10 months and my skin is actually great!!! I did go through a breakout as my hormones were regulating which ALMOST caused me to go back on the pill but I stuck it out.
The thing that is different this time around than when I was 30 is that now that I'm older my lifestyle has completely changed. I looked deeper into what might be causing my acne. Instead of putting a band-aid over it and taking the pill, I looked at my diet, excercize, stress, level, and cleansers. For my diet I eat less processed foods, no caffine, very little sugar, and lots and lots of fruits and veggies, I work out 3-4 days a week with yoga, I used Proactive for years but it didn't work on me anymore so I asked my dermatologist to give me something. I now use Benzaclin. It's cheaper and works better than Proactive. My skin continues to get better every day, my periods are on schedule so I think I can safely say that the BCPs are out of my system and my skin will only get better from here out.
Good luck I know it's a pain to do a major overhaul on your life but at the expense of your skin, it's worth it!!
I stopped my birth contol 2 or so months ago and my skin was fine until now. for the past 2 weeks my skin is breaking out around my mouth and my chin. They are deep cystic break outs. idk if im just stressed out or if its from going off the pill. any advice, sould i wait a couple more week or go back on it??
I am 27 years old and have been on BC since I was 18. Once I stopped I developed horrible, PAINFUL acne on my cheeks and jawline. My face constantly hurts and it's very embarrassing. I'd really like to hear from someone who has experienced something similar and tell me whether or not this is long term.
Hi there i also am suffering with this problem at age 25 i stopped taking dianete and my acne got so bad so quickly i had to go on roacutane vit a treatment and dianette again .
Then i swapped to cilest my skin waz amazing never a spot or a blackhead silly me i thought by now at 30 i think i can stop ...... after 6 mounths i have severe neck acne with cystic papules they are so stubburn u cant help them its hormonal it comes from inside creams and exercise wont eliminate this problem so i have gone back on cilest they are clearing slowly but surley if you begin to break out i suggest you get back on that pill asap,
On a lighter note my couisin with the same issues as us is 40 now and off birth control and has beautiful skin , but for any of yu wanting childrean its going to be very hard , good luck girls bith control cant live with it cant live without it .
Jane ireadale pure preased cant grow or inhibit bacteria , great for healthy cover make up
Decloer cleansing milk and toner very good for non iretating make up removal .
Less is more remember this is coming from within creams and potions wont help and can worsen xxxxxxxx
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.